Alert archive / West Virginia / Areal Flood Warnings in 2021
Areal Flood Warning 11, NWS Charleston, WV
NWS Charleston, WV issued this areal flood warning at Feb 28, 2021, 4:25 PM EST for 9 counties in West Virginia; Buchanan County, Dickenson County, Virginia. It was in force for 38 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2021, 4:25 PM EST (21:25 UTC)
- Expired
- Mar 2, 2021, 6:00 AM EST
- In force
- 38 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Buchanan County, VA, Dickenson County, VA, Boone County, WV, Fayette County, WV, Kanawha County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Nicholas County, WV, Raleigh County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 78 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 7:13 AM EST | FLOOD | Pineville, WV | LITTLE HUFF CREEK HAS LEFT ITS BANKS AND HAS BLOCKED US ROUTE 52/STATE ROUTE 97 INTERSECTION. ROAD IS IMPASSABLE. INDIAN CREEK HAS LEFT ITS BANKS AND BLOCKED COUNTY ROUTE 12/4. ROAD IS IMPASSABLE. LAUREL CREEK HAS LEFT ITS BANKS IN MATHENY, MAKING COON BRANCH |
| Mar 1, 8:00 AM EST | FLOOD | 1 Nw War, WV | RIVER ROAD FROM MP 0.0 TO MP 1.36 CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 419 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753
WGUS41 KRLX 282125
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
425 PM EST Sun Feb 28 2021
VAC027-051-WVC005-019-039-045-047-059-067-081-109-011400-
/O.NEW.KRLX.FA.W.0011.210228T2125Z-210301T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan VA-Dickenson VA-Boone WV-Fayette WV-Kanawha WV-Logan WV-
McDowell WV-Mingo WV-Nicholas WV-Raleigh WV-Wyoming WV-
425 PM EST Sun Feb 28 2021
The National Weather Service in Charleston has issued a
* Flood Warning for...
Buchanan County in southwestern Virginia...
Dickenson County in southwestern Virginia...
Southeastern Boone County in central West Virginia...
Southeastern Kanawha County in central West Virginia...
Fayette County in southeastern West Virginia...
Southwestern Nicholas County in southeastern West Virginia...
Raleigh County in southeastern West Virginia...
Southeastern Logan County in southern West Virginia...
McDowell County in southern West Virginia...
Southeastern Mingo County in southern West Virginia...
Wyoming County in southern West Virginia...
* Until 900 AM EST Monday.
* At 425 PM EST, Doppler radar indicated heavy rain. Flooding is
ongoing or expected to begin shortly in the warned area. Between 1
and 2 inches of rain have fallen since the event began. There have
been some reports of local area creeks and streams becoming
bankfull, and with more rain expected later today and tonight,
flooding and high water issues are expected to become more
numerous. Main stem rivers will also experience significant rises
as well.
* Some locations that will experience flooding include...
Beckley, Fayetteville, Welch, Clintwood, Grundy, Pineville, Haysi,
Babcock State Park, Davenport, Breaks Interstate, John Flannagan
Lake, Oak Hill, Montgomery, Mullens, Mount Hope, Mabscott, Ansted,
Oceana, Sophia and Gary.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3754 8197 3754 8199 3774 8185 3785 8161
3827 8124 3809 8080 3808 8089 3806 8080
3787 8075 3782 8094 3768 8088 3771 8098
3758 8120 3727 8142 3724 8174 3696 8235
3713 8255 3720 8255 3728 8232
$$
265 follow-up statements
386
WGUS41 KRLX 011305
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
805 AM EST Mon Mar 1 2021
VAC027-051-WVC005-019-039-045-047-059-067-081-109-011700-
/O.EXT.KRLX.FA.W.0011.000000T0000Z-210301T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan VA-Dickenson VA-Boone WV-Fayette WV-Kanawha WV-Logan WV-
McDowell WV-Mingo WV-Nicholas WV-Raleigh WV-Wyoming WV-
805 AM EST Mon Mar 1 2021
The National Weather Service in Charleston has extended the
* Flood Warning for...
Buchanan County in southwestern Virginia...
Dickenson County in southwestern Virginia...
Southeastern Boone County in central West Virginia...
Southeastern Kanawha County in central West Virginia...
Fayette County in southeastern West Virginia...
Southwestern Nicholas County in southeastern West Virginia...
Raleigh County in southeastern West Virginia...
Southeastern Logan County in southern West Virginia...
McDowell County in southern West Virginia...
Southeastern Mingo County in southern West Virginia...
Wyoming County in southern West Virginia...
* Until noon EST.
* At 805 AM EST, Flooding continues across much of the warned area
with creeks, streams, and even main stem rivers experiencing
significant rises. Many roadways remain closed due to high water.
The high water levels will persist through the morning.
* Some locations that will experience flooding include...
Beckley, Fayetteville, Welch, Clintwood, Grundy, Pineville, Haysi,
Babcock State Park, Davenport, Breaks Interstate, John Flannagan
Lake, Oak Hill, Montgomery, Mullens, Mount Hope, Mabscott, Ansted,
Oceana, Sophia and Gary.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3754 8197 3754 8199 3774 8185 3785 8161
3827 8124 3809 8080 3808 8089 3806 8080
3787 8075 3782 8094 3768 8088 3771 8098
3758 8120 3727 8142 3724 8174 3696 8235
3713 8255 3720 8255 3728 8232
$$
HART270
WGUS41 KRLX 011653 RRA
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
1153 AM EST Mon Mar 1 2021
VAC027-051-WVC005-019-039-045-047-059-067-081-109-020300-
/O.EXT.KRLX.FA.W.0011.000000T0000Z-210302T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan VA-Dickenson VA-Boone WV-Fayette WV-Kanawha WV-Logan WV-
McDowell WV-Mingo WV-Nicholas WV-Raleigh WV-Wyoming WV-
1153 AM EST Mon Mar 1 2021
The National Weather Service in Charleston has extended the
* Flood Warning for...
Buchanan County in southwestern Virginia...
Dickenson County in southwestern Virginia...
Southeastern Boone County in central West Virginia...
Southeastern Kanawha County in central West Virginia...
Fayette County in southeastern West Virginia...
Southwestern Nicholas County in southeastern West Virginia...
Raleigh County in southeastern West Virginia...
Southeastern Logan County in southern West Virginia...
McDowell County in southern West Virginia...
Southeastern Mingo County in southern West Virginia...
Wyoming County in southern West Virginia...
* Until 1000 PM EST Monday.
* At 1153 AM EST, Flooding, significant in many areas, persists
across the area. Many roads remain closed as a result, especially
secondary roads. Despite rain having ended, flood waters will
remain high for much of the remainder of the day. In addition,
flood waters along many creeks, streams, and rivers remain high.
Do not cross flooded roadways.
* Some locations that will experience flooding include...
Beckley, Fayetteville, Welch, Clintwood, Grundy, Pineville, Haysi,
Babcock State Park, Davenport, Breaks Interstate, John Flannagan
Lake, Oak Hill, Montgomery, Mullens, Mount Hope, Mabscott, Ansted,
Oceana, Sophia and Gary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3754 8197 3754 8199 3774 8185 3785 8161
3827 8124 3809 8080 3808 8089 3806 8080
3787 8075 3782 8094 3768 8088 3771 8098
3758 8120 3727 8142 3724 8174 3696 8235
3713 8255 3720 8255 3728 8232
$$
HART156
WGUS81 KRLX 011834 RRA
FLSRLX
Flood Statement
National Weather Service Charleston WV
134 PM EST Mon Mar 1 2021
VAC027-051-WVC005-019-039-045-047-059-067-081-109-020300-
/O.CON.KRLX.FA.W.0011.000000T0000Z-210302T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan VA-Dickenson VA-Boone WV-Fayette WV-Kanawha WV-Logan WV-
McDowell WV-Mingo WV-Nicholas WV-Raleigh WV-Wyoming WV-
134 PM EST Mon Mar 1 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING FOR
BUCHANAN, DICKENSON, SOUTHEASTERN BOONE, SOUTHEASTERN KANAWHA,
FAYETTE, SOUTHWESTERN NICHOLAS, RALEIGH, SOUTHEASTERN LOGAN,
MCDOWELL, SOUTHEASTERN MINGO AND WYOMING COUNTIES...
At 134 PM EST, Flooding, significant in many areas, persists across
the area. Many roads remain closed as a result, especially secondary
roads. Despite rain having ended, flood waters will remain high for
much of the remainder of the day. In addition, flood waters along
many creeks, streams, and rivers remain high. Do not cross flooded
roadways.
Some locations that will experience flooding include...
Beckley, Fayetteville, Welch, Clintwood, Grundy, Pineville, Haysi,
Babcock State Park, Davenport, Breaks Interstate, John Flannagan
Lake, Oak Hill, Montgomery, Mullens, Mount Hope, Mabscott, Ansted,
Oceana, Sophia and Gary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3754 8197 3754 8199 3774 8185 3785 8161
3827 8124 3809 8080 3808 8089 3806 8080
3787 8075 3782 8094 3768 8088 3771 8098
3758 8120 3727 8142 3724 8174 3696 8235
3713 8255 3720 8255 3728 8232
$$
HART811
WGUS41 KRLX 020229
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
929 PM EST Mon Mar 1 2021
VAC027-051-WVC005-019-039-045-047-059-067-081-109-021100-
/O.EXT.KRLX.FA.W.0011.000000T0000Z-210302T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan VA-Dickenson VA-Boone WV-Fayette WV-Kanawha WV-Logan WV-
McDowell WV-Mingo WV-Nicholas WV-Raleigh WV-Wyoming WV-
929 PM EST Mon Mar 1 2021
The National Weather Service in Charleston has extended the
* Flood Warning for...
Buchanan County in southwestern Virginia...
Dickenson County in southwestern Virginia...
Southeastern Boone County in central West Virginia...
Southeastern Kanawha County in central West Virginia...
Fayette County in southeastern West Virginia...
Southwestern Nicholas County in southeastern West Virginia...
Raleigh County in southeastern West Virginia...
Southeastern Logan County in southern West Virginia...
McDowell County in southern West Virginia...
Southeastern Mingo County in southern West Virginia...
Wyoming County in southern West Virginia...
* Until 600 AM EST Tuesday.
* At 929 PM EST, Flooding from heavy rains over the weekend remains
a widespread issue across the warned area. Area streams, creeks,
and rivers are still running very high and fast, and are in flood
in many cases. Along the mainstem rivers, backwater from the
feeder streams and creeks will be an issue well into Tuesday. Some
area river gages, however, are showing signs of water recession,
and most locations, if they have not crested already, should crest
overnight or early Tuesday. Continue to heed road closures due to
flooding.
* Some locations that will experience flooding include...
Beckley, Fayetteville, Welch, Clintwood, Grundy, Pineville, Haysi,
Babcock State Park, Davenport, Breaks Interstate, John Flannagan
Lake, Oak Hill, Montgomery, Mullens, Mount Hope, Mabscott, Ansted,
Oceana, Sophia and Gary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3754 8197 3754 8199 3774 8185 3785 8161
3827 8124 3809 8080 3808 8089 3806 8080
3787 8075 3782 8094 3768 8088 3771 8098
3758 8120 3727 8142 3724 8174 3696 8235
3713 8255 3720 8255 3728 8232
$$
26797
WGUS81 KRLX 021055 RRA
FLSRLX
Flood Statement
National Weather Service Charleston WV
555 AM EST Tue Mar 2 2021
VAC027-051-WVC005-019-039-045-047-059-067-081-109-021105-
/O.EXP.KRLX.FA.W.0011.000000T0000Z-210302T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan VA-Dickenson VA-Boone WV-Fayette WV-Kanawha WV-Logan WV-
McDowell WV-Mingo WV-Nicholas WV-Raleigh WV-Wyoming WV-
555 AM EST Tue Mar 2 2021
...FLOOD WARNING WILL EXPIRE AT 6 AM EST EARLY THIS MORNING FOR
BUCHANAN, DICKENSON, SOUTHEASTERN BOONE, SOUTHEASTERN KANAWHA,
FAYETTE, SOUTHWESTERN NICHOLAS, RALEIGH, SOUTHEASTERN LOGAN,
MCDOWELL, SOUTHEASTERN MINGO AND WYOMING COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3754 8197 3754 8199 3774 8185 3785 8161
3827 8124 3809 8080 3808 8089 3806 8080
3787 8075 3782 8094 3768 8088 3771 8098
3758 8120 3727 8142 3724 8174 3696 8235
3713 8255 3720 8255 3728 8232
$$
JPWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this areal flood warning went out at Feb 28, 2:33 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Feb 28, 2:33 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
233 PM EST Sun Feb 28 2021
.SYNOPSIS...
Threat of flooding continues tonight with periods of moderate
to heavy rainfall. Drier conditions arrive on Monday in the wake
of a cold front, then persisting through most of the week.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 200 PM Sunday...
A warm front continues to march northward through the area this
afternoon with a plethora of Areal Flood Warnings in place in
response to periods of moderate to heavy rainfall. Local and
regional gages depict a swath of 1.5 to 2 inches has already
fallen along the I-64 corridor from eastern Kentucky into the
western portions of West Virginia, where the bulk of flooding
reports have occurred today. Many roads and highways are already
taking on high water issues in the forecast area, so continue to
heed caution if going out and about today.
An area of renewed precipitation rides in along the boundary and
further enhanced by jet dynamics aloft this evening, prompting
an additional 1 to 3 inches of rain across the area. Given the
overly saturated soil conditions already in place from the past
24 hours, most of the rain (and melting snowpack in the
mountains) will become runoff and hike up water levels of many
creeks, streams, and rivers, already noted by real-time river
gages. The Flood Watch remains in effect through the course of
the overnight period for this reason along with the individual
Areal and River Flood Warnings already in place.
To top it all off, warm air advection and breaks in cloud cover
in the southern extent of the forecast area could prompt a few
thunderstorms to sprout this afternoon along the frontal
boundary. Latest obs in southwest Virginia and southern West
Virginia show temperatures outside of the rain shield have
reached the upper 60s. This trend could continue up into the
Charleston metro area, establishing a local unstable
environment that will have to be monitored this evening when
renewed precipitation ushers in from the Tennessee Valley.
A cold front will drive through the area overnight into Monday
morning, which will provide one last shot, albeit short given
its progressive nature, of rain for the first half of Monday.
The chance for precip will quickly diminish from west to east
after daybreak and finally conclude along the higher terrain,
potentially as a combination of rain and snow showers, by the
afternoon. Lingering low level moisture will keep
stratus/stratocu over much of the area Monday before a
reinforcing cold front drops down along the parent upper level
low overnight Monday into Tuesday.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
As of 200 PM Sunday...
Upper level low pressure swings through the Upper Great Lakes
late Monday afternoon and drives a reinforcing cold front
through the forecast area. This will establish much drier
conditions to take hold through the period and much of the work
week as well.
A weak southern stream system forming on the tail end of the
cold front emerges out of the GoM on Wednesday and grazes the
southern portions of the forecast area with a chance of rain and
snow showers, pending surface temperatures at the time of its
arrival. This feature appears to be fairly progressive, so
showers should be east of the Appalachians by Wednesday
afternoon. This will bring the return of quiet and dry weather
at the break point between the short and long term period.
Northwesterly flow in the wake of the secondary frontal passage
will cause morning temperatures to plummet into the 20s and that
appears to be the trend through the week. Given the flattened
upper level pattern and no signs of strong systems encroaching
the forecast area, very little change to the low level flow is
expected. Therefore, there will likely be very little
fluctuation in daily max/min temperatures through the extended
forecast.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
As of 200 PM Sunday...
Arctic high pressure settles into the area by Thursday,
maintaining dry, but colder weather through the end of the
period. Subfreezing H85 temperatures suggest temperatures will
stay below their climatological norm for the first full week of
March.
Models for the back end of the work week suggest a southern
stream system attempting to reach the Central Appalachians by
Thursday, but upper level longwave troughing will shunt the bulk
of precipitation to our south, with perhaps only very light PoPs
sneaking into our southern zones.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
As of 1245 PM Sunday...
Warm front lifting north through the area at the time of writing
has allowed for a few terminals (CRW, HTS, BKW) to break free of
flight restrictions for a fleeting moment this afternoon.
Otherwise, northern terminals will remain under the constraints
of a combination of vsbys/ceiling restrictions as the front and
its accompanying rain shield, heavy at times, continues its
northward progression.
All terminals return to IFR or worse overnight as a renewed area
of rain enters in from eastern Kentucky. Flight conditions
overnight will be bleak beneath low stratus holding dominance
overhead. Heavy rainfall will maintain low visibility at most,
if not all, sites through the predawn hours.
A cold front will cross through the region on Monday morning,
prompting one last shot of showers, but will prove to be more
progressive than its predecessors and quickly rid the area of
rain from west to east. By the conclusion of the current TAF
period, all sites outside of the mountains are expected to have
returned to VFR as drier air filters in from the west. For our
mountain terminals, lingering stratus/stratocu will hug the
higher terrain through the remainder of the day Monday, before a
reinforcing cold front dismisses loitering moisture overnight
into Tuesday.
Winds today will be primarily out of the south/southwest in
response to the warm front lifting north and could create a few
gusts at TAF sites as it passes through. Steady winds of 5-10
kts remain prevalent overnight out of the southwest, then veers
more westerly in the wake of the cold front by Monday afternoon.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...
FORECAST CONFIDENCE: Low to Medium.
ALTERNATE SCENARIOS: Ceilings likely waver significantly during
periods of moderate to heavy rain through the overnight hours.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EST 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00
CRW CONSISTENCY L H H H H H H H H H H M
HTS CONSISTENCY H H H H M H M H H H H H
BKW CONSISTENCY H H H H H H M H H H H H
EKN CONSISTENCY H H H H M H H H H H H H
PKB CONSISTENCY H H H M M H L L H H H M
CKB CONSISTENCY L L M H H L M M H M M M
AFTER 18Z MONDAY...
No IFR conditions in the foreseeable future after Monday
afternoon.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Monday morning for WVZ005>008-013>020-
024>034-039-040-515>526.
OH...Flood Watch through Monday morning for OHZ086-087.
KY...Flood Watch through Monday morning for KYZ101>103-105.
VA...Flood Watch through Monday morning for VAZ003-004.
&&
SYNOPSIS...MEK
NEAR TERM...MEK
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...MEKHazardous weather outlook, Feb 28, 5:12 AM EST, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 512 AM EST Sun Feb 28 2021 KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>020-024>034-039- 040-515>526-011015- Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Dickenson- Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane- Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 512 AM EST Sun Feb 28 2021 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ075-076-083>085-WVZ009>011-011015- Athens-Washington-Jackson OH-Vinton-Meigs-Wood-Pleasants-Tyler- 512 AM EST Sun Feb 28 2021 This Hazardous Weather Outlook is for portions of southeast Ohio and northern West Virginia. .DAY ONE...Today and Tonight. A low pressure system will bring rounds of rain today and tonight. This will lead to strong rises of area creeks and rivers, which may result in high water issues. Poor drainage flooding and hydroplaning are also possible. This area is in a marginal to slight risk for excessive rainfall today through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-011015- Perry-Morgan- 512 AM EST Sun Feb 28 2021 This Hazardous Weather Outlook is for Perry and Morgan counties in interior southeast Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. A low pressure system will bring rounds of rain today and tonight. This could lead to rises of area creeks and rivers, which may result in high water issues. Poor drainage flooding and hydroplaning are also possible. This area is in a marginal risk for excessive rainfall today through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. JP / TRM
In the hours before
Local storm report, Feb 28, 2:29 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
229 PM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM FLOOD ALBANY 39.22N 82.20W
02/28/2021 ATHENS OH PUBLIC
PICTURES SUBMITTED OF SECONDARY ROADS
FLOODED NEAR ALBANY.
&&
HARTLocal storm report, Feb 28, 3:23 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
323 PM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM FLOOD SR-850 38.89N 82.30W
02/28/2021 GALLIA OH DEPT OF HIGHWAYS
SR850 CLOSED IN BOTH DIRECTIONS DUE TO
FLOODING.
&&
HARTLocal storm report, Feb 28, 3:24 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
324 PM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM FLOOD 5 WNW CHESHIRE 38.98N 82.19W
02/28/2021 GALLIA OH DEPT OF HIGHWAYS
ROUTE 554 CLOSED IN BOTH DIRECTIONS DUE TO
FLOODING.
&&
HARTLocal storm report, Feb 28, 3:25 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
325 PM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM FLOOD 2 NW POMEROY 39.05N 82.06W
02/28/2021 MEIGS OH DEPT OF HIGHWAYS
SR 143 CLOSED DUE TO FLOODING.
&&
HARTLocal storm report, Feb 28, 3:59 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
359 PM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM FLOOD RY 36 SSE SPENCER 38.79N 81.35W
02/28/2021 ROANE WV PUBLIC
RT 36 NEAR SPENCER FLOODED. NEARBY SIDEROADS
WASHED OUT ALONG WITH SIGNIFICANT DEBRIS.
PICTURES SUBMITTED VIA SOCIAL MEDIA.
&&
HARTLocal storm report, Feb 28, 4:10 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
410 PM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM FLOOD SPENCER 38.80N 81.35W
02/28/2021 ROANE WV PUBLIC
PICTURES SUBMITTED OF FLOODING THROUGHOUT
SPENCER. WATER APPROACHING SOME HOMES AND
BUSINESSES.
&&
HARTThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 5:02 AM EST | Special Weather Statement | RLX | Wayne | 3 hr |
| Feb 28, 8:09 AM EST | Areal Flood Warning | RLX | Cabell, Kanawha, Lincoln, Putnam, Wayne | 5 hr |
| Feb 28, 8:46 AM EST | Areal Flood Warning | RLX | Calhoun, Clay, Jackson, Kanawha, Roane | 5 hr |
| Feb 28, 9:10 AM EST | Areal Flood Warning | RLX | Cabell, Mason, Putnam, Wayne | 3 hr |
| Feb 28, 10:41 AM EST | River Flood Warning | RLX | Calhoun, Gilmer | 33 hr |
| Feb 28, 10:42 AM EST | River Flood Warning | RLX | Calhoun, Wirt | 33 hr |
| Feb 28, 11:24 AM EST | Areal Flood Warning | RLX | Jackson, Mason, Roane, Wirt, Wood | 59 hr |
| Feb 28, 11:30 AM EST | River Flood Warning | RLX | Mingo, Wayne | 61 hr |
| Feb 28, 11:53 AM EST | River Flood Warning | RLX | Mason | 4 days |
| Feb 28, 12:14 PM EST | Areal Flood Warning | RLX | Cabell, Jackson, Lincoln, Mason, Putnam, Wayne | 4 days |
| Feb 28, 12:18 PM EST | Areal Flood Warning | RLX | Calhoun, Doddridge, Gilmer, Lewis, Pleasants, Ritchie and 1 more | 39 hr |
| Feb 28, 12:53 PM EST | River Flood Warning | RLX | Mingo | 51 hr |
| Feb 28, 1:17 PM EST | Areal Flood Warning | RLX | Boone, Clay, Jackson, Kanawha, Lincoln, Logan and 3 more | 47 hr |
| Feb 28, 1:45 PM EST | Areal Flood Warning | RLX | Barbour, Braxton, Harrison, Lewis, Taylor, Upshur | 31 hr |
| Feb 28, 5:55 PM EST | Areal Flood Warning | RLX | Barbour, Braxton, Clay, Fayette, Nicholas, Pocahontas and 3 more | 36 hr |
Nearby
Areal Flood Warnings in West Virginia, 2021Areal Flood Warnings in Virginia, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.